# SDR AALA981254

- Difficulty date: June 21, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N859AA
- Make and model: Boeing 727223
- Aircraft serial: 21086
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 840001
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A, E

## Discrepancy

DFW - FLT 392 - ON TAKEOFF FROM DFW, EN ROUTE DFW-IAD, EXPERIENCED SEVERE VIBRATION FROM NR 2 ENGINE.  VIBRATION WAS NOTICED IN THE CABIN AND COCKPIT.  N2 ROLLED BACK TO ZERO.  ACCOMPLISHED PRECAUTIONARY SHUTDOWN CHECKLIST.  DECLARED AN EMERGENCY AND RETURNED DFW AND LANDED WITHOUT INCIDENT.  REPLACED NR 2 ENGINE.  SYSTEM GROUND CHECKED NORMAL OPERATION.  DISASSEMBLY REVEALED DAMAGE TO THE 1ST STAGE HIGH PRESSURE TURBINE BLADES.  VISUAL INSPECTION REVEALED MINIMAL SIGNS OF SULFIDATION IN ONE EACH THE LIGHTENING HOLES.  FAILURE INDICATES THAT THE BLADE MATERIAL UNDERWENT CREEP AND STRESS RUPTURE.  ONE EACH BLADE WAS EVALUATED FOR OVERTEMP SHOWING A METAL TEMP OF LESS THAN 2000 DEG F (LIMIT = 2000 DEG F, AT THE B
